Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR 2016: 0.783
5-year IMPACT FACTOR: 0.792

CiteScore 2016: 0.80

SCImago Journal Rank (SJR) 2016: 0.589
Source Normalized Impact per Paper (SNIP) 2016: 1.125

Mathematical Citation Quotient (MCQ) 2015: 0.43

See all formats and pricing
More options …
Volume 16, Issue 9 (Jan 2008)


A degenerate parabolic identification problem: the Hilbertian case

A. Lorenzi
  • Dipartimento di Matematica “F. Enriques”, Università degli Studi di Milano, Via Saldini 50, 20133 Milano, Italy. Email:
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2008-12-08 | DOI: https://doi.org/10.1515/JIIP.2008.053


We recover a non-negative time-dependent function, vanishing only at t = 0, in a linear multi-dimensional parabolic equation with a non-integrable degeneration concentrated at t = 0. First we prove a global in time existence and uniqueness result for the direct problem in a general Hilbert space, via Fourier representation of the solution to the direct problem. Then we show a similar result, but local in time only, for the identification problem. Finally, we apply such a result to our specific linear parabolic equation related to a smooth bounded domain in ℝd, d = 1, 2, 3.

Key words.: First-order singular in time differential equations in Hilbert space; global well-posedness of the direct problem; identifying a scalar time dependent coefficient in front of the space operator; a local in time well-posedness result for the identification problem; applications to degenerate in time differential parabolic equations

About the article

Received: 2008-08-28

Published Online: 2008-12-08

Published in Print: 2008-12-01

Citation Information: Journal of Inverse and Ill-posed Problems, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/JIIP.2008.053.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Bin Wu and Jijun Liu
Journal of Mathematical Analysis and Applications, 2011, Volume 373, Number 2, Page 585

Comments (0)

Please log in or register to comment.
Log in